Forum

Swallowing x

Hi All x would really apreciate some advice!

I’ve been having problems swallowing the last 6 weeks or so - especially my tablets!

My Gabapentin & Baclofen are getting stuck and actually dissolving in my throat!

Is this dangerous eg possibly burning the lining of my throat?

It feels like there’s a flap or obstruction - it’s under my adam’s apple - just abov the top of the chest bone - just about where your thyroid is.

I’ve been thinking it’s possibly part of a relapse so have tried to ignore it - it started at the same time as a strange numb/tingling/prodding sensation started just under my left shoulder blade

xxxxjenxxxx

Hi Kizzydane, Sorry to hear you are having problems swallowing/throat issues. I too have an issue with my throat and have done so now for 3 years. I got referred to see an ENT who said it was acid reflux. My symptoms were a tight feeling in my throat and feeling like there was a lump there. I thought at first it was stress related as it all started when my dad was very ill. I have tried omeprazole and lansoprazole plus another med to help food move down your throat/digestive system easier- the lump feeling still persisted. I am back on omeprazole and it is easing abit. I can swallow food ok but occasionally the odd tablet is a problem and it takes a few swallows to get it down. I think there must be a link with MS- I am RRMS and was dx 17 years ago. My neuro dismssed it when I mentioned it and said it must be acid reflux. Maybe check it out with your GP especially if your swallowing doesn’t improve as they can refer you to a speech therapist. Take care, Cathy x

Thanks Cathy!

It is a horrible thing! I’ll make an appointment with my GP - I’ve been trying to ignore everything to be honest - I’m going through one of those stages - and I’ve been so well compared to the beginning of the year x

I don’t have anything coming up - and it’s mostly the tabllets - only only now & again I choke on a bit of food - once the tabs are stuck there there’s nothing I can do to shift them - I try bread, loads of water, leaning back/forward etc etc

I think it’s more the worry that the tablets dissolving there can’t be good for my throat!! xxxjenxxx